Side Effects of Steroids Use in Women
For a healthy body, it is good to do some physical fitness exercises. Therefore, most women will either buy gym equipment or even enroll in fitness centers so as to get an opportunity to tone up the body. There are those women who will use the steroids to assist in body-building. So what are steroids?
Steroids are a synthetic version of the testosterone hormone. It is prescribed to treat the medical conditions in men such as delayed puberty and also wasting disease. Some athletes will use them to improve their performance and the physical appearance, but this is illegal. Even the bodybuilders have used them to improve their physical appearance, and surprisingly women also have been using them. According to medics, the steroids might cause serious side effects in women and should not be used. Here are some of the problems caused by the use of steroids.
Menstrual Problems and Infertility
Human bodies will produce testosterone, and this is in both the male and females. In the female bodies, the testosterone is stored in the reproductive system and specifically the ovaries, and also in other tissues. When a lady starts using steroids, this causes the replication of the testosterone in her organs and automatically results in a hormonal shift.
This will lead to effects on her menstrual cycles, and she starts experiencing fewer periods, light or sometimes very heavy, and also coupled with unusual premenstrual symptoms due to the use of steroids. Once the menstrual stop for good, the body will enter into a condition called Amenorrhea and this simply means the fertility is affected. Therefore, the steroids are believed to be a major cause of infertility in women involved in weightlifting sports. However, not all of them will use them.
Masculinity in Women
During poverty, the male bodies will undergo androgenic changes. This is because of the testosterone that is found in the male natural body. Therefore, when ladies take steroids, they will increase the testosterone in the body which triggers the androgenic effects. This might lead to the lady developing the deeper voice which is as a result of these changes. She becomes hairy in her body and also might experience baldness. It also causes unusual clitoris growth and breast reducing in size. This is one of the signs of excessive use of steroids. Sometimes, these changes are irreversible and hence permanent once they occur after prolonged steroids use.
Doctors have related the steroids to the potential cause of mood swings in women using them. This is characterized by anxiousness, irritation, and hostility. The emotional effects might be in both men and women, but they are worse when in a lady since it affects the whole family. Women with a medical history of stress and depression are likely to enter into those states again. Over dependency in steroids will lead to heightened emotional problems and therefore should be discouraged.
Learn more! PCT for Women